Myositis in HIV may be due to HIV itself, or to opportunistic infection, malignancy or drug treatment. Severe myositis or rhabdomyolysis have never been reported with the commonly used nucleoside reverse transcriptase inhibitor abacavir, although creatine phosphokinase may rise modestly, particularly if abacavir hypersensitivity occurs. We report an unusual case of abacavir use associated with a thousand-fold rise in creatine phosphokinase in the absence of features of hypersensitivity. The case was also notable firstly in that there was an absence of the HLA-B5701 allele, the most common human leucocyte antigen (HLA) allele associated with hypersensitivity, and, secondly, as the case occurred in an African patient, African people not being prone to abacavir hypersensitivity.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.